# SDR CA110617001

- Difficulty date: June 16, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Engine: Pwa JT15D5
- System (JASC): 7250 · Turbine Section
- Part: Bearing Cage
- Part number: 310749301
- Condition: Cracked
- Location: Nr 3 Bearing
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINEERING INVESTIGATION REPORT.  CONFIRMED THAT ENGINE DID HAVE METAL CONTAMINATION OF THE OIL SYS.  THE SOURCE OF METAL CONTAMINATION WAS THE NR 3 BEARING (PN 3107493-01, S/N FC153527) WHICH HAD A THROUGH GOING CRACK ON THE ROLLER CAGE. THE CRACK ALLOWED THE CAGE TO EXPAND AND THE ADJACENT ROLLER ELEMENT TO TURN SIDEWAYS WITHIN THE POCKET RESULTING IN HEAVY SCORES/GOUGES THE OUTER RACE.  THE REASON WHY THE CAGE ON THE BEARING CRACKED COULD NOT BE DETERMINED.
